# SDR CA021108007

- Difficulty date: July 31, 2001
- Submitted: December 2, 2002
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 8,229 hours
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Destroyed
- Location: Lt Magneto
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RT ENGINE, LT MAGNETO ENGINE HOURS: 745.2 DAMAGE WAS DISCOVERED DURING ROUTINE SCHEDULED MAGNETO REPLACEMENT. WHEN THE MAGNETO WAS REMOVED THE MAGNETO GEAR RETAINER  ASSY AND BEARING PULLED OUT OF THE ENGINE TOGETHER WITH THE DRIVE COUPLING.UPON FURTHER INSPECTION IT WAS DISCOVERED THAT THE GEAR RETAINER  ASSY BEARING WAS DESTROYED AND REQUIRED REPLACEMENT.  THE BEARING RECESS WAS INSPECTED AND CHECKED O.K. THE BEARING WAS REPLACED WITH NEW AND ASSEMBLY WAS REINSTALLED. NO FURTHER ACTION.
